MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0R39
Medical Device Problem Codes Material Fragmentation (1261); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: gastric sleeve.Event description: the surgeon was using various applied medical lap instruments through the seal.A piece of silicon from the seal dislodged as the [competitor] gastric stapler.No clinical impact to the patient.The surgeon had to remove the piece of silicon from the patient's abdomen then proceeded to finish the operation.The surgeon asked for another c0r39 and replaced the original one as it was leaking.[competitor] gastric stapler was also used when the complaint even occurred.Intervention: the surgeon had to remove the piece of silicon from the patient's abdomen then proceeded to finish the operation.The surgeon asked for another c0r39 and replaced the original one as it was leaking.Patient status: fine.
 
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation, but lot number is provided.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: gastric sleeve.Event description: the surgeon was using various applied medical lap instruments through the seal.A piece of silicon from the seal dislodged as the [competitor] gastric stapler.No clinical impact to the patient.The surgeon had to remove the piece of silicon from the patient's abdomen then proceeded to finish the operation.The surgeon sked for another c0r39 and replaced the original one as it was leaking.[competitor] gastric stapler was also used when the complaint even occurred.Additional information received from applied medical representative on 30jun2025: is there a picture available of the piece? unfortunately, no.Did an entire component fall out or did a piece appear to be torn off? it appeared as if a piece tore off.What color was the piece, black or clear? black.Intervention: the surgeon had to remove the piece of silicon from the patient's abdomen then proceeded to finish the operation.The surgeon asked for another c0r39 and replaced the original one as it was leaking.Patient status: fine.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.Based on the description of the event, it is likely the seal component fragmentation was caused by an asymmetrical instrument that was inserted or removed through the trocar in a non-axial manner.Applied medical¿s instructions for use (ifu) states that, ¿extra care should be used when inserting angular and asymmetrical instruments, such as ¿j¿ hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.¿ applied medical has performed a historical trend analysis and review of production records, and no relevant documentations were identified.This event was initially reported based on the description of the event.However, based on the additional information received, applied medical determined that this event is not reportable as it is unlikely to cause or contribute to death or serious injury.

Brand Name
KII OPTICAL ACCESS SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key22460147
Report Number2027111-2025-00611
Device Sequence Number15598093
Product Code GCJ
UDI-Device Identifier00607915116446
UDI-Public(01)00607915116446
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC0R39
Device Catalogue Number101415901
Device Lot Number1533230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METRONIC GASTRIC STAPLER
Patient SexUnknown